I am 76 years old had copd for 20 years had all sorts of antibiotics but this is the first time I have had problems it is a great pill only 8 pills for the full course .
just started on a new antibiotic call... - British Lung Foun...
I have just had a course .The doctor told me to go and see him if they had that effect on me. It was the 4th lot of abs as well as a 5day course of steroids. Maybe you should let your gp know.Hope you are soon well Joyce
Doxycycline did give me gut problems and it is very wearing. Remember always to drink plenty water when taking abs, especially if you are having problems. Taking live yogurt as suggested may help - it does depend on doseage.
Doxy is often given for a specific bug, can't remember which one, so it may be that your doctor suspects you have this in your lungs. It is an effective ab.
its an awful antibiotic i make sure i really need it before i take it, it gives me nausea and the runs last time i was prescribed it i phone the docs and found out there was another one i could take with less side effects that would clear the infection at that time, i keep this one until it is the only one that will clear the infections.xxxx
We've found this to be the most effective antibiotic and is always the first one mum has these days. It seems stomach problems are common with it though. I tend to be a bit haphazard when taking meds but where mums are concerned I am very careful to follow the instructions carefully. Not heard the tip about Actimel before Carole but is one I shall be trying - thank you!
The first time I used them they effected me for a couple of days, I think it does say in the instructions that they may cause problems:
Quote from NHS
gastrointestinal problems such as stomach pain, loss of appetite, nausea, vomiting, diarrhoea, indigestion or swallowing difficulties. If you get any type of gastrointestinal problems you should take Doxycycline hyclate with food or a glass of milk.
If you feel unwell or if you have concerns about a side-effect, you will need to seek advice. If you feel very ill, get medical help straight away. Contact your prescriber, pharmacist, nurse or call NHS Direct on 0845 46 47. (copied from NHS web site)
I was told to try one over the counter diahorea cures. So I purchased Imodium, they were so good that the problem stopped before I opened the packet.
This side effect is common with most antibiotics but we are all different and an ab someone can take without a significant problems, somebody else will not tolerate easily. I am intolerant to many abs the mycins (nebbed colomycin put me in hospital), cipro, refampicin etc. etc. etc. All very useful abs However doxy is one I can still take with only a few probs. I get probiotics of prescription to address the balance.
Have a word with your GP sachmo if it becomes intolerable.